Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Pain in the wrist and ankle after stopped the use of heroin. Withdrawal symptom?Suffered with DVT and leg ulcer in the past

hi, iam 46 year old women, i was smoking herion for 10 years, been totally clean for 15 l for years, when i used to withdraw (which i did a few times before finally succeeding) i used to suffer really bad wrist n ankle pain, painful enough for me to want to break my wrist, a hot bath solved this problem, while i was init, more recently i have started to experience this pain again while i try and sleep, also if i drink i can sleep for maybe a couple of hours then i wake with this terrible pain in my ankles wrists, n leg, enough for me to want to snap my wrist and punch my leg, and i cannot sleep, for this reason i no longer drink. i have suffered wit DVT , and last year developed a leg ulcer , this has now healed, can u tell me wots going on please.
Asked On : Sat, 2 Feb 2013
Answers:  1 Views:  40
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Jun 2013
Hi there ~

I understand your concerns. I agree with you when you say that stopping the use of heroin will usually result in the withdrawal symptoms that you have described. Opioid medications are usually every effective in controlling pain and I believe that the withdrawal from these medications will result in the pain in most of the areas that the medications would help in the first place. I also think that you should visit with and consult a local psychiatrist to find out what medications you can use to control the pain problems. Methadone treatment might be necessary if you are dependent on opioid for pain problems. A complete medical check up may also be necessary to make sure that you are not having any other medical problems.

I hope this helps. Take care and have a lovely day!
Answered: Sun, 30 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor